HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Robaxin causing more muscle spams? (https://www.healthboards.com/boards/pain-management/232752-robaxin-causing-more-muscle-spams.html)

littlegreek25 12-13-2004 08:35 AM

Robaxin causing more muscle spams?
 
Hi I ususally post on the TMJ board, but no one there knew an answer to my question. I was recently given Robaxin to help relax my jaw muscles. However, when I started taking it, it seemed to increase my muscle spasms greatly. I have stopped taking it, but I was just wondering if anyone else had even experienced this. Also, does anyone know of a muscle relaxer that might work better for me? I know everyone is different, but I don't want to keep trying meds that don't work. Thanks for your help.

Amy

Tyneyboy 12-18-2004 09:34 PM

Re: Robaxin causing more muscle spams?
 
While I don't know a lot about TMJ, I've used plenty of muscle relaxers to stop spasms in my back. Methocarbamol (Robaxin) works centrally, similar to Skelaxin, it doesn't really stop the spasms as much as it helps with pain from them by blocking signals in the spine and in the brain. I've found it very useful for myofascial pain, but much less so for actually stopping spasms.

My first choice to try would be Baclofen, after that Zanaflex. Both of those actually work on the muscles as well. If those fail you, you could try a benzodiazepine like Klonopin/Valium and you might get some relief. The benzos would be the least desireable choice to me though as they can be rather difficult to quit & even though they are used to treat anxiety, they can actually cause anxiety problems in people who didn't have them to begin with. They are, however, very effective at stopping spasms and can also be very effective sleep aids.

westin4 12-19-2004 02:56 PM

Re: Robaxin causing more muscle spams?
 
Amy,
Hey nice to see you here. I have read on tmj posts about that causing an increase in muslce spasms in other people. I guess you should most certainly try another one.

I take Skelaxin. I have taken Valium which works the best, but I take xanax on a regular basis so that was out long term. There is also Soma, which is the same way.....sometimes it works and then for others it doesn't. I guess you just have to try some out and see. One thing I do that really does work..I put muslce cream on my face about 4 times a day. I have noticed it REALLY helps. It is cheap and it can't hurt to try.

Good luck, see you over at tmj....

Karen

littlegreek25 12-22-2004 09:49 AM

Re: Robaxin causing more muscle spams?
 
Phospheros,
I asked my doctor about the Baclofen and the Zanaflex and he said he wouldn't give them to me because he only gives those for patients who have multiple sclerosis or seizures. Oh well. I'm back on Flexeril for now.

Karen,
I tried using a muscle cream on my face. I don't know if it's helping much. I used it on my shoulder though (I've been having really bad shoulder pain lately) and it didnt' seem to help. Oh well, it was worth a try. :) Although my boyfriend didn't appreciate the way I smelled after using it! lol

Amy

westin4 12-22-2004 10:19 AM

Re: Robaxin causing more muscle spams?
 
LOL, my husband always says I smell like the old lady who sits behind us in church. Not too sexy!

I have not had to use the cream once since starting on the Soma. I hope this keeps working!

Isn't it ridiculous that he wouldn't let you try those meds? Geez, so you have to have MS in order for him to help you is what he is saying!

Flexeril did nothing for me with tmj. I think they should let you try all of them and then whatever controls your symptoms is what you can be given. Why do they do this?

Karen

littlegreek25 12-22-2004 10:27 AM

Re: Robaxin causing more muscle spams?
 
Karen,
I know, it makes me INSANE :blob_fire This was just the doctor who is filling in for my regular doctor while she's on maternity leave (she's coming back on Jan. 4 thank God), but he sucks. I can't wait until she comes back. The only thing this doctor did that was good was write me a referral to a pain management specialist. Now I just have to wait and see if my insurance will approve it (I doubt it). Anyway, have a good day and I'll talk to you soon.

Amy

mommy2scl 12-22-2004 01:50 PM

Re: Robaxin causing more muscle spams?
 
That is just silly thinking. I tried zanaflex and I don't have ms - I too have TMJ. It did not work for me though. I have not tried baclofen though. I read your other post about ultram and that too does not make sense. Your doc obviously does not know much about medications. My old doc was the same way. He only knew how to prescribe 2 things and did not try anything else. He was just too lazy to look in his PDR. I hope when your doc returns things turn around for you. I hope you can get into see a PM doc too.'

Mommy


All times are GMT -7. The time now is 08:27 AM.